Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Does taking topamax cause thrush?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
My aunt and I both take topamax. I have very few symptoms, I wish I had the weight loss one but I don't and I take 300mg a day. My aunt takes 50mg a day and she swears she gets thrush periodically. I call bull crap, only because I know she gets thrush when she eats sugar and I think she is trying to blame the topamax sometimes to hide her sugar attacks, and its not like it is affecting her 95lb body. But to be fair, has there been cases of thrush with topamax? I've read everywhere and can't find anything. Thanks!
Posted Sun, 14 Apr 2013 in Medicines and Side Effects
Answered by Dr. Sudhir Kumar 1 hour later

Thank you for posting your query.

I use topamax quite a lot for my patients with migraine as well as epilepsy. I prescribe them to at least 8-10 patients every week (for the past 15 years or so). I do not remember anyone complaining about thrush to me because of taking topamax. So, in my opinion, it is unlikely that topamax would cause thrush.

Regarding weight loss, only a small proportion have that effect. But at least weight gain is never seen (what happens with other medications for migraine and epilepsy).

I hope it clarifies.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My email: YYYY@YYYY
My Website: WWW.WWWW.WW My blog:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor